T Nation

Erectile Dysfunction, Depression, etc. Post Anavar/Finesteride


#1

Hey guys… google searches related to my current condition led me to this page, and figured I’d take a shot here since my primary doctor, urologist, endocrinologist all have put their hands in the air and wished me good luck…

I’ll start by saying that I have always responded with the worst side effects a medication can have. And I know that there’s no silver bullet that even could answer all that’s happening here, but any direction would be a help.

This time last year, January 17, I experimented for the first time with any illegal gym supplements, Anavar. Anavar probably seems like a joke to most steroid users, but I took it at a low does (50mg/day) for 8 weeks. Light dose, but from what I’ve read maybe going beyond 6 weeks was a mistake. I stopped because erectile issues set in towards the very end of me taking Anavar, which led me to stop. I was unable to have a full erection and/or one that would last. Unfortunately, I did not have any PCT handy, not thinking I would need it for 50mg of Anavar, but I was able to get Proviron a couple of weeks later. That fixed me up almost immediately. I continued with the proviron for about 3 weeks and thought I was out of the woods (now into early May).

ED set back in, and then I was using Viagra thinking I was just waiting for my body/hormones to normalize. Viagra worked great. I was experiencing ED issues though still, and in September I went to the Urologist, finally. First draw of my testosterone was 450. I am a very healthy, active, 34 yr old male. He put me on once daily Cialis (5mg) and Chlomid (50mg daily) for a month, and then increased it to 75mg for a few weeks. At some point in here, whether related or not, depression/lethargy/etc… all set in, hard… as well Viagra stopped working for me all together.

My testosterone levels were tested a month or so later by an endocrinologist, where it was 995 (back to my normal state).

Urologist says there is nothing structurally wrong with my penis, but to identify if it is a psychological issue I should consider visiting an ED clinic like Boston Medial Group, that does the direct injections to your penis, ICP. I went there, and this is where it really gets strange. They had 4 levels of increasing potency with their shots. They were hesitant to give me the shot to begin with given my age, health, testosterone and the fact that I was on once daily Cialis. Shot 1 had zero effect. Went back the next day, shot 2 had zero effect. Went back the next day, shot 3 worked… somewhat. I don’t think this even got the desired effects that they would have liked to have seen, but what’s scary is they said that does is what they’d have to escalate to in severe diabetic patients with poor circulation (which is not an issue for me).

Lastly, and a big one… I had been on daily Finesteride for years, which I only recently stopped.

So… In April immediate onset ED occurred after 8 weeks on Anavar. A couple of months later, everything got worse with viagra no longer working. Currently, as it’s been for months, the once daily Cialis helps me to achieve maybe a 70% erection that doesn’t last. Without the once daily, it would be dead downstairs. Shot’s don’t really work, and even still highlight what seems to be a larger issue in the severity of the shot it takes to get ANY response.

Only timeline that makes sense to me, is that I’m the most unlucky person in the world. Anavar caused something to shut down which led to my ED, and regardless of that, my years of finesteride caught up to me and hit me over the summer to prolong/extend my mental deterioration as well as complete ED. That doesn’t seem likely to me, but I can’t even identify another option as possible.

Anyways… long, depressing, first post. Any thoughts of ideas or anything at all would be appreciated.

Currently seeing a psychiatrist due to these symptoms (started in November).
Currently seeing a Urologist, who at this point says you need to see an Endocrinologist
Currently seeing an Endocrinologist, who says I’m the healthiest 34 year old she’s ever seen, nothing in my extensive work ups explain any of my symptoms, and… “good luck”

Also had a brain MRI on my pituitary to rule out some abnormal tumor that didn’t effect prolactin levels (?) which came back healthy and normal too…


#2

You need a full hormone lab work up. TT, Free T, LH, FSH, Prolactin, DHT, E2


#3

@blshaw

Had all that done already, by the endocrinologist that said everything is good.

Testosterone - 995.9
Free Testosterone - 224.9
Prolactin - 11.8 (ref range 4 - 15.2)
DHEA - 360.6 (ref range 80 - 560)
SHBG - 37.1 (ref range 17 - 56)
TSH - 0.97 (ref range 0.3 - 4.5)
Cortisol - 15.76 (ref range 6.2 - 19.4)
Free T4 - 1.38 (ref range 0.9 - 1.8)
Hemoglobin A1C - 5.3 (ref range 3.9 - 5.6)
ACTH - 28 (ref range 7 - 69)
IGF-1 - 142 (ref range 72 -231)

Those were taken 12/22. My LH, FSH, etc… were taking before this, I can go track those down, but all of those were normal as well.


#4

What’s your E2? I bet it’s up there in range.


#5

@blshaw

I assume you are asking what my estrogen (estradiol) levels are? As of 12/11 my reading was 35.6 (ref range 7.6 - 42.6)

My LH was slightly high, but this was also shortly after stopping the Chlomid, but as of 12/11 my reading was 10.7 (ref range 1.7 -8.6)

**as of 11/14, the prior reading on LH and FSH were:
LH 4.4 (ref range 1.7 - 8.6)
FSH 2.5 (ref range 1.5 - 12.4)


#6

That’s upper range but not sky high. Odd, labs don’t show much.


#7

@blshaw

ya, that’s the frustrating part. Everything seems to be in order. That’s why I’m concerned that this may be more related to the finesteride (coincidentally timed), and that the testosterone in my system isn’t being absorbed or utilized due to receptor down regulation, or damage. Not sure how they can test for that, or if they can. I’m spending all of next week at the Mayo clinic to see if they can come up with anything… fingers crossed, not sure what the next step could be if they come up with nothing


#8

Hang in there.

Ive had prolonged ED in the past and know how difficult this can be. I think youre handling this the best way you possibly can, so stick to what youre doing and continue to see doctors.

Cant help much here, as your labs look good. All you can really do here is give it time. I have a friend from the gym who encountered sides from fin after years of using it, and after 6 months the ED subsided and he was able to maintain an erection… so I think theres hope.

Worst case scenario, start a cycle of AAS and add in something like tren or anadrol to kickstart your DHT levels, although I have no scientific evidence to support the idea that that will do anything.

Best of luck, I’m on fin and this type of stuff scares the shit out of me. Keep us posted, please.


#9

I’d say get some hgh and arimodex


#10

Ok, so your labs look good, like the other gentleman said. I’d like to hear more about your psychiatrist and what he/she is doing for you.


#11

Update…

Mayo clinic didn’t yield any earth shattering revelations. We did Test/estrogen/DHT labs right before I left and all numbers came back “normal/within range”. I was told the results over the phone, but I found it odd that my testosterone reading of 995 from December was taken at 10a, and the results from the 11a Mayo clinic testosterone labs was around 400. I know it can swing, but at the same time of day? And that big of a swing? Seemed strange. I don’t remember the DHT number, but it was on the lower end of what’s considered normal.

We are going to try something… starting tomorrow I am starting 2,000IUs of HCG 3x weekly. We’ll see.

And to answer @iron_yuppie the Psychiatrist is more helping me cope with the perpetual lack of news or bad news, at this point. We’ve have direct and frank conversations about how much of this she see’s as potentially caused by depression (which I’ve never had in my life until recently), and while she thinks it could certainly contribute to, she does not feel that it is the root of my symptoms or issues. I’m seeing her again on Tuesday…

Appreciate all the feedback from the board, these symptoms leave you in a lonely, lonely place.


#12

I can promise you from a medical standpoint you’ll be ok. The symptoms you describe are more likely due to neurotransmitter issues and imbalances. Fin is a ridiculous drug and has insane downstream effects for years on end. The best thing you can do is take as few things as possible and let your brain adjust. I KNOW this is extremely frustrating and depressing but I can assure you you will get better. I worry about using hcg right now as well. I would want to see your labs so if you can get them send them to me.


#13

Whats your take on fin? From the sound of it youre not a fan…

I’m currently 2 months into running it and I’m doing ok.


#14

What is your DX?


#15

My diagnosis? Hair loss, stemming from AAS use.


#16

I would stay away from it. The side effect profile is massively too high to warrant it for those reasons. Maybe with BPH but even then I prefer cialis for my patients.


#17

How often and to what severity have you encountered side effects from fin with one of your patients?

Sorry for the questions, this is just a very interesting topic for me,


#18

I actually don’t RX it. I usually deal with the post use issues. And they’re prevalent.


#19

I see, interesting.

How do you approach fixing the issues caused by fin?

The only person I know in RL who took fin did infact experience sides after close to a decade of use, and is now on TRT.